Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 13, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Feb 26, 1995, 5:46 PM CST for Lincoln County, Logan County, Oklahoma. It was in force for 44 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 26, 1995, 5:46 PM CST (23:46 UTC)
- Expired
- Feb 26, 1995, 6:30 PM CST
- In force
- 44 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Lincoln County, OK, Logan County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 262343 RRA
SVROKC
OKC081-083-270030-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
546 PM CST SUN FEB 26 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 630 PM CST FOR
PEOPLE IN THE FOLLOWING COUNTIES
IN CENTRAL OKLAHOMA
LOGAN AND WESTERN LINCOLN
INCLUDING THE FOLLOWING LOCATIONS
CARNEY...CRESCENT...FALLIS...GUTHRIE...LANGSTON...LOVELL...MERIDIAN...
MULHALL...NAVINA...ORLANDO AND SEWARD
AT 546 PM CST RADAR INDICATED SEVERE THUNDERSTORMS OVER NAVINA...ONE
7 MILES WEST OF MULHALL...AND 5 MILES WEST OF FALLIS.
THE STORMS WERE MOVING TO THE EAST-NORTHEAST AT 15 TO 20 MILES PER HOUR.
HAIL UP TO GOLFBALL SIZE CAN BE EXPECTED WITH THESE STORMS.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS 60 MPH OR HIGHER...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3568 9711 3570 9767 3615 9764 3617 9735What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 3:45 PM CST, 2 hours 1 minute earlier.
Area forecast discussion, Feb 26, 3:45 PM CST, 2 hours 1 minute before
FPUS3 KOKC 262142 AFDOKC AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 345 PM CST SUN FEB 26 1995 SCTD TSTMS DVLPG JUST AHD OF DRY LN MOVG THRU WRN OK SHUD CONT TO INCRS IN CVRG DURG THE EVE HRS AS CNVRGNC ZN MOVS INTO DPR MSTR. WK CDFNT ACRS NRN TX/ERN OK PNHDLS WL ALSO BE ADVANCING SEWD OVRNGT. UPR TROF/VORT MAX MOVG THRU AREA... REACHING ERN OK BY MRNG... WL LEND SUPPORT TO E-SEWD PROG OF SFC SYSTEMS. WL LEAVE IN LOW POPS FOR ERLY MON MRNG FOR CNTRL ZNS... ENDING BY MIDDAY IN SERN ZNS. TEMPS WL CONT ABV NORMAL MOST AREAS ON MON AS PAC FNT HAS LTL COOL AIR. HWVR... COLDER AIR WL BE MOVG INTO AREA ON TUES AS SCNDRY SURGE OF CANADIAN AIR SPRDS INTO AREA. SCT RN WL BE PSBL IN XTNDD PDS...PSBLY MIXD WITH ZR IN FAR NRN ZNS. FCSTID=32 HBR 48 74 42 61 / 30 0 0 0 OKC 52 72 44 60 / 60 20 0 0 SPS 50 79 48 68 / 30 0 0 0 GAG 42 69 36 56 / 20 0 0 0 PNC 51 69 38 55 / 60 20 0 10 DUA 57 76 49 68 / 80 40 0 0 .OKC...NONE. .TX...NONE.
In the hours before
Special weather statement, Feb 26, 12:26 PM CST, 5 hours 20 minutes before
OKZ004>053-TXZ083>090-262300- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1230 PM CST SUN FEB FEB 26 1995 ...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT OVER SOUTHWEST OKLAHOMA AND THE WESTERN PORTION OF NORTH TEXAS. THE AREA IS GENERALLY SOUTH OF I-40 AND WEST OF I-35. ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF THE AREA... THE MAIN THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND HIGH WINDS. HOWEVER...THE WIND PROFILE EXPECTED BY THIS AFTERNOON AND EVENING SUGGESTS THAT ISOLATED TORNADOES MAY ALSO BE POSSIBLE. AT THE SURFACE...STRONG SOUTHERLY WINDS CONTINUE TO BRING WARM MOIST AIR NORTHWARD OVER NORTH TEXAS AND OKLAHOMA...WHILE AN AREA OF LOW PRESSURE OVER SOUTHWEST KANSAS MOVES SOUTHEASTWARD TOWARD WESTERN OKLAHOMA. A DRYLINE IN THE EASTERN TEXAS PANHANDLE WILL CONTINUE TO MOVE EAST INTO THE WESTERN PARTS OF NORTH TEXAS AND OKLAHOMA THROUGH THE AFTERNOON. THE SURFACE LOW AND DRYLINE WILL ACT TO FOCUS CONVERGENCE OF THE MOIST AND UNSTABLE AIR OVER THE REGION...POSSIBLY PRODUCING SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. IN THE UPPER LEVELS OF THE ATMOSPHERE...COOLER AIR AND STRONGER WINDS WILL MOVE OVER THE AREA AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. THIS...COMBINED WITH AFTERNOON HEATING... WILL ALSO ENHANCE SEVERE THUNDERSTORM DEVELOPMENT. SPOTTER GROUPS OVER THE AREA SHOULD REMAIN ALERT THIS AFTERNOON AND EVENING FOR POSSIBLE ACTIVATION. STAY TUNED TO NOAA WEATHER RADIO AND THE MEDIA FOR LATER UPDATES. 17/32
Local storm report, Feb 26, 3:05 PM CST, 2 hours 41 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
305 PM CST SUN FEB 26 1995
TIME COUNTY EVENT
301 PM BLAINE NICKEL SIZED HAIL AT ROMAN NOSE
H STATE PARK.
JLocal storm report, Feb 26, 3:26 PM CST, 2 hours 20 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 330 PM CST SUN FEB 26 1995 TIME COUNTY EVENT 310 PM BLAINE 3/4 TO 1 INCH HAIL AT HITCHCOCK. J
Local storm report, Feb 26, 3:30 PM CST, 2 hours 16 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 330 PM CST SUN FEB 26 1995 TIME COUNTY EVENT 310 PM BLAINE 3/4 TO 1 INCH HAIL AT HITCHCOCK. J . J
Local storm report, Feb 26, 4:52 PM CST, 54 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
455 PM CST SUN FEB 26 1995
TIME COUNTY EVENT
301 PM BLAINE NICKEL-SIZED HAIL AT ROMAN NOSE STATE PARK
336 PM BLAINE A LITTLE LARGER THAN DIME-SIZED HAIL 5E
AND 1N OF WATONGA
345 PM BLAINE QUARTER-SIZED HAIL AND LITTLE LARGER IN
GEARY
349 PM CANADIAN NICKEL-SIZED HAIL 3W OF KARNS
357 PM KINGFISHER 3/4 INCH HAIL IN LOYAL
420 PM KINGFISHER DIME-SIZED HAIL 8W AND 3N OF OKARCHE
425 PM KINGFISHER QUARTER-SIZED AND LARGER HAIL COVERING THE
t GROUND 5W OF OKARCHE
427 PM KINGFISHER UP TO QUARTER-SIZED HAIL 1NW OF OKARCHE
SNLocal storm report, Feb 26, 4:55 PM CST, 51 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
455 PM CST SUN FEB 26 1995
TIME COUNTY EVENT
301 PM BLAINE NICKEL-SIZED HAIL AT ROMAN NOSE STATE PARK
336 PM BLAINE A LITTLE LARGER THAN DIME-SIZED HAIL 5E
AND 1N OF WATONGA
345 PM BLAINE QUARTER-SIZED HAIL AND LITTLE LARGER IN
GEARY
349 PM CANADIAN NICKEL-SIZED HAIL 3W OF KARNS
357 PM KINGFISHER 3/4 INCH HAIL IN LOYAL
420 PM KINGFISHER DIME-SIZED HAIL 8W AND 3N OF OKARCHE
425 PM KINGFISHER QUARTER-SIZED AND LARGER HAIL COVERING THE
GROUND 5W OF OKARCHE
427 PM KINGFISHER UP TO QUARTER-SIZED HAIL 1NW OF OKARCHE
SNThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 2:46 PM CST | Severe Thunderstorm Warning | OUN | Blaine | 44 min |
| Feb 26, 3:33 PM CST | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 42 min |
| Feb 26, 3:43 PM CST | Severe Thunderstorm Warning | OUN | Blaine, Canadian | 47 min |
| Feb 26, 4:12 PM CST | Severe Thunderstorm Warning | OUN | Kingfisher | 48 min |
| Feb 26, 5:01 PM CST | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 44 min |
| Feb 26, 5:15 PM CST | Severe Thunderstorm Warning | OUN | Kay | 45 min |
| Feb 26, 5:31 PM CST | Severe Thunderstorm Warning | OUN | Noble | 29 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.